Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2006, 3:20 PM CST for Craighead County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2006, 3:20 PM CST (21:20 UTC)
- Expired
- Mar 31, 2006, 3:45 PM CST
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Craighead County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:15 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 31, 3:15 PM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CST FRI MAR 31 2006 .DISCUSSION... SCATTERED SHOWS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON DURING THE HEATING. ATMOSPHERE IS WEAKLEY CAPED AND MODERATE INSTABILITY WITH CAPES AROUND 1000-1500 J/KG ARE OVER THE REGION. A WEAK SURFACE COLD FRONT EXTENDS FROM NEAR POPLAR BLUFF MISSOURI TO NEAR FORT SMITH ARKANSAS. STORMS HAVE BEEN SOMEWHAT STRONGER NEAR THE FRONT WHERE WEAK LARGE SCALE FORCING ASSOCIATED WITH THE FRONT HAS AIDED THE CONVECTION. THE FRONT IS EXPECTED TO STALL OUT OVER THE REGION THIS EVENING AND BECOME ORIENTED WEST/EAST. THERE REMAINS A SLIGHT RISK FOR SEVERE WEATHER OVER THE REGION WITH THE MAIN THREAT BEING LARGE HAIL. LOW LEVEL SHEAR VALUES ARE SOMEWHAT IMPRESSIVE (0-1KM HELICITY BETWEEN 100-150 M2/S2) AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREAL COVERAGE SHOULD DIMINISH LATER THIS EVENING AS THE HEATING OF THE DAY IS LOST. HOWEVER THE THREAT FOR CONVECTION WILL PERSIST AS LONG AS THE FRONT IS AROUND. 18Z NAM ALONG WITH AFTERNOON TRENDS WHICH SUGGESTS A CONTINUED SLOW SOUTHEASTWARDPROGRESSIONN OF THE FRONT. AS A RESULT AM COMPELLED TO CONTINUE CHANCES ALL NIGHT OVER THE ENTIRE REGION. ONGOING SATELLITE TRENDS INDICATE PARTLY CLOUDY CONDITIONS TONIGHT AND HAVE LOWERED FORECAST TEMPS TO NEAR GUIDANCE DUE TO LESSER THAN ANTICIPATED CLOUD COVER. THE FRONT SHOULD STALL NEAR THE TN/MS BORDER TOMORROW. CHANCES OF THUNDERSTORMS WILL CONTINUE ONCE AGAIN TOMORROW...MAINLY AHEAD OF THE FRONT IN THE WARM SECTOR. EXPECTING PARTLY CLOUDY CONDITIONS ONCE AGAIN AND HAVE BUMPED UP HIGHS INTO THE UPPER 70S. THE FRONT SHOULD SURGE NORTHWARD AS A WARM FRONT SATURDAY NIGHT THUS CONTINUING SLIGHT CHANCES. ON SUNDAY...A PAIR OF SHORTWAVE THROUGHS AND ANOTHER COLD FRONT WILL INFRINGE UPON THE REGION. THE INITIAL SHORTWAVE IS EXPECTED TO MOVE THROUGH DURING THE MORNING HOWEVER IT IS EXPECTED TO OUTRUN THE SURFACE COLD FRONT. SO EXPECT CONVECTION TO WEAKEN AS IT APPROACHES THE AREA. BY LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY EVENING...THE SECOND SHORTWAVE IS EXPECTED TO PHASE WITH THE COLD FRONT. THIS WILL BRING A MUCH BETTER CHANCE FOR STORMS TO THE REGION. GOOD INSTABILITY IS EXPECTED TO BE IN PLACE WITH CAPES NEARING 2000J/KG AND 0-1KM HELICITY IS GREATER THAN 200 M2/S2. THIS FRONT LOOKS LIKE THE BETTER CHANCES FOR SEVERE WEATHER OVER THE WEEKEND. CONTINUE POPS INTO MONDAY DUE TO TIMING UNCERTAINTIES. UPPER RIDGE AND ASSOCIATED HIGH PRESSURE SHOULD RESULT IN DRY CONDITIONS THROUGH END WEEK. THEN ANOTHER UPPER TROUGH AND COLD FRONT WILL ARRIVE RESULTING IN MORE CHANCES FOR THUNDERSTORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Mar 31, 3:50 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CST FRI MAR 31 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 350 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS AFTERNOON RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH. THERE COULD BE A FEW SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. SJM
In the hours before
Local storm report, Mar 31, 2:36 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 NE STRAWBERRY 36.02N 91.26W
03/31/2006 E1.00 INCH LAWRENCE AR LAW ENFORCEMENT
ARKANSAS STATE TROOPER REPORTED NICKEL TO QUARTER SIZED
HAIL ON HIGHWAY 25 BETWEEN STRAWBERRY AND LYNN.
0228 PM HAIL 2 SW LYNN 35.99N 91.28W
03/31/2006 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED ON HWY 25
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:27 PM CST | Severe Thunderstorm Warning | MEG | Obion | 33 min |
| Mar 31, 4:19 PM CST | Severe Thunderstorm Warning | MEG | Weakley | 41 min |
| Mar 31, 4:56 PM CST | Severe Thunderstorm Warning | MEG | Henry | 27 min |
| Mar 31, 5:54 PM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 36 min |
| Mar 31, 2:30 PM CST | Severe Thunderstorm Warning | MEG | Lawrence | 30 min |
| Mar 31, 3:43 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 47 min |
| Mar 31, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.